I worry every time I take a new medicine too. Mostly, you are watching for any allergic reaction in the first few hours, and that's unlikely.
I get more aches and tiredness about 12 hours through 36 hours after taking my dose. I plan an easier activity level for 2 to 3 days each week. Then, on day 4, I get a boost of energy! I guess it's from the medicine, but it could only be because I didn't push myself for a while.
Good luck on the mtx. I hope you feel better after a few weeks.View Thread
It is possible you could benefit from some extra potassium and/or magnesium. I try to eat bananas every other day or so, for their potassium, and I supplement magnesium along with my vitD and Citracal. I get less foot and leg cramps since the bananas and magnesium. I hope these simple changes might help you too.
I get the rib cage cramps too. It's pretty painful! Sorry we share that.
Good luck starting mtx. It's good to hear you are starting a DMARD for protection from the damage this disease causes.View Thread
Gee bettyboop, it kind of sounds like you are becoming disabled from these diseases. Your doctor wants you to do less manual labor, but that's what you are trained for. Can you ask him if he thinks you qualify for total disability insurance?View Thread
I think I have read that anti-ccp can vary with disease activity. Our numbers can change during flareups, etc. Both numbers were very high. This disease treatment takes so much time and patience on our parts. I hope the plaquenil helps you feel better.
Keep asking questions! I would like to hear what others say about your test results too, since I'm just learning.View Thread
I'm not sure about iron supplements actually being effective for the type of iron deficiency that comes with RA. You might ask your doc about that before starting. It can't hurt to eat plenty of dark, leafy greens lik Popeye did though!View Thread
First of all, sorry to hear of your new diagnosis. I have good relief using Tramadol for pain. It at least cuts it down a little. I actually feel more energy after taking it during the day. Maybe because of the pain relief. Some people get fatigue from it though. Check with your doctor about Tramadol, as it really helps me function.
Of course, a prescription NSAID can help the pain. I take diclofenac daily, and it helps some. Each person responds differently to the NSAID's out there, so it's trial and error. I had stomach issues with otc Aleve. Had good help with Meloxicam for a year too. Then it stopped working.
Some people with wrist issues find that wearing a compression glove helps. They are available at drug stores and online. Perhaps wrapping, as you do, is a good option though.View Thread
Sharon, you might get more responses by starting a new discussion about your toes. They sound really painful! Have you shown them to your rheumy? Has he ruled out vascular issues that can come with RA? Have you tried any of the other DMARD's? (Too many questions...LOL) I'd surely get a second, or even third opinion before that drastic surgery.
I feel for you. My feet give me lots of pain, but no blisters except once. When I had the blister I soaked my feet in hot water with plenty of anti-bacterial soap in it, once a day. It cleared up quickly and felt so soothing too. I hope that idea might help you.
That's encouraging, bleeski! I don't know about the jello feeling. I guess if the jello turns into pudding, then we'd have something to worry about! But seriously, I hope your body can tolerate it all and your RA gradually improves.View Thread
I imagine your emotional support is worth a lot to your gf. It helps more than you think!
Sometimes depression comes with being in pain all the time. She might want to talk to her doctor about it, as it can be treated. Depression can also be a side effect of some medicines she takes - another reason she should ask her doc.
It is so nice that you are concerned for her.View Thread
Hi bleeski. I've been on 7.5mg and recently 10mg weekly mtx since November 2012. I have also been prescribed 1mg folic acid to prevent side effects. The folic acid can be increased if you need. So far what I've felt is minor, both in improvement and in side effects. If my hair is thinning, it is slow so far. I do feel pretty tired and pained for the first couple days after.
I hope you don't have any hair loss! I have read that most people don't experience that. Maybe the combo of Plaquenil and mtx will do magic for you!View Thread